Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Mar 29, 2007, 12:29 AM CDT for Donley County, Gray County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2007, 12:29 AM CDT (05:29 UTC)
- Expired
- Mar 29, 2007, 2:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Donley County, TX, Gray County, TX
The radar
The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 290530 FFWAMA TXC129-179-290730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1229 AM CDT THU MAR 29 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... DONLEY COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF CLARENDON... GRAY COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF PAMPA... * UNTIL 230 AM CDT * AT 1226 AM CDT...THE PUBLIC REPORTED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF LEFORS TO 6 MILES SOUTH OF CLARENDON...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF MIAMI TO 6 MILES SOUTH OF CLARENDON...MOVING NORTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GREENBELT LAKE...HOWARDWICK AND LAKE MCCLELLAN BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN AMARILLO. LAT...LON 3561 10056 3477 10059 3480 10106 3560 10101 $$ MK/JJB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 28, 11:37 PM CDT, 52 minutes earlier.
Area forecast discussion, Mar 28, 11:37 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1137 PM CDT WED MAR 28 2007 .UPDATE... HAVE UPDATED POPS TO REFLECT CURRENT SITUATION AND REMOVE OLD WATCH THAT WAS REPLACTED BY TOR WATCH 87. PACIFIC FRONT IS PUSHING EAST ACROSS THE AREA RESULTING IN A TRANSITION TO SQUALL LINE WITH DAMAGING WINDS THE MAIN THREAT. POSSIBLE BOW ECHO IS DEVELOPING ALONG INTERSTATE 40 WHICH WILL POSE HAZARD FOR RECOVERY EFFORTS IN AREAS AFFECTED BY TORNADOES THIS EVENING. JORDAN && .PREV DISCUSSION... /ISSUED 156 PM CDT WED MAR 28 2007/ DISCUSSION... DRYLINE IS BEGINNING TO MIX EAST AS SEEN ON KFDX RADAR IMAGERY AND SURFACE OBS. THIS WILL CONTINUE TO BE THE CASE THIS AFTERNOON. 28/12Z GUIDANCE DEPICTS THE DRYLINE SHARPENING OVER THE WESTERN/CENTRAL PORTIONS OF THE TX/OK PANHANDLES LATE THIS AFTERNOON...WITH CONVECTIVE INITIATION BEGINNING AS EARLY AS 20/21Z. THERE WILL BE ADEQUATE INSTABILITY/SHEAR TO SUPPORT DISCRETE SUPERCELLS AS INSOLATION ALLOWS THE CAP TO BREAK. LARGE SCALE LIFT WILL BE AIDED BY THE APPROACHING UPPER-LEVEL TROF AND INCREASING DIFFLUENT PATTERN ALOFT. EXPECT A WATCH TO BE ISSUED FOR PART/ALL OF THE AREA IN THE NEXT ONE TO TWO HOURS. SEE THE HWO AND/OR SPS FOR DETAILS ON THE SEVERE THREAT THIS EVENING. EXPECT STORMS TO EVOLVE INTO LINEAR MCS OVERNIGHT...ADDING THE THREAT OF HEAVY RAINFALL TO THE EQUATIONS AS STORMS TRAIN OVER THE SAME AREAS. RAINFALL AMOUNTS OF 1-2 INCHES ARE POSSIBLE EAST OF THE DRYLINE...WITH ISOLATED AMOUNTS OF 2-4 INCHES POSSIBLE THROUGH TONIGHT. WEAK PACIFIC FRONT IS EXPECTED TO OVERTAKE THE DRYLINE LATE IN THE FIRST PERIOD WHICH WILL HELP SCOUR OUT THE MOISTURE FOR MOST OF THE AREA. HOWEVER...UPPER-LOW WILL REMAIN CENTERED OVER COLORADO THROUGH FRIDAY. WITH LIFT ENHANCED BY WEAK IMPULSES ROTATING AROUND THIS LOW...THERE SHOULD BE ENOUGH MOISTURE ACROSS THE EASTERN PANHANDLES TO WARRANT THE MENTION OF SLIGHT CHANCE POPS THU AND FRI. AT THIS TIME...IT APPEARS THAT MOISTURE WILL BE TOO LIMITED ACROSS THE CENTRAL AND WESTERN ZONES. I DID LOWER MAX TEMPS A CATEGORY OR SO ON FRIDAY BUT WE SHOULD STILL SEE MAX TEMPS WITHIN A FEW DEGREES OF CLIMO. AS UPPER-LOW DEPARTS TO THE EAST ON SATURDAY...QUASI-ZONAL MID/UPPER- LEVEL FLOW WILL RESULT IN LEE-SIDE TROFFING. THIS WILL BRING A RETURN TO SOUTH/SOUTHWEST FLOW AND WILL PUSH TEMPS BACK INTO THE MID AND UPPER 70S BY SUNDAY. FLOW ALOFT WILL QUICKLY BECOME MORE SOUTHWESTERLY BY MONDAY AS NORTHERN STREAM TROF DIGS INTO THE INTER- MOUNTAIN WEST. H85 TEMPS ARE PROGGED TO CLIMB TO AROUND 20C ACROSS THE AREA ON MONDAY...WHICH WILL SUPPORT TEMPS NEAR 80 DEGREES. GFS DEPICTS A STRONGER COLD FRONT MOVING THROUGH THE PANHANDLES ON TUESDAY. WILL UNDERCUT THE MEX GUIDANCE BEHIND THIS FRONT AS IT KEEPS TEMPS ABOVE CLIMO DESPITE PROGGING H85 TEMPS IN THE SINGLE DIGITS. WILL NOT ADD PRECIP MENTION FOR THE FORECAST FOR TUESDAY BUT WILL HAVE TO MONITOR THIS POSSIBILITY OVER THE NEXT FEW MODEL RUNS. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Mar 28, 11:47 PM CDT, 42 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1147 PM CDT WED MAR 28 2007 OKZ001>003-TXZ001>020-291100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1147 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT FOR THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN ONE-THIRD OF THE TEXAS PANHANDLE UNTIL 6 AM... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS EAST OF A GUYMON OKLAHOMA TO CLAUDE LINE THROUGH THE OVERNIGHT HOURS. ALTHOUGH THE TORNADO THREAT HAS DIMINISHED...ATMOSPHERIC CONDITIONS ARE BECOMING MORE FAVORABLE FOR DAMAGING WINDS ASSOCIATED WITH THE SQUALL LINE MOVING ACROSS THE REGION. IN ADDITION...HEAVY RAINFALL WILL LIKELY OCCUR WITH THE THUNDERSTORMS...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR LIKELY ACTIVATION LATER THIS AFTERNOON AND EVENING. JORDAN
In the hours before
Local storm report, Mar 28, 11:22 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1122 PM CDT WED MAR 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 2 NW CANYON 35.00N 101.95W
03/28/2007 E0.88 INCH RANDALL TX NWS EMPLOYEE
&&
KJSLocal storm report, Mar 28, 11:28 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1128 PM CDT WED MAR 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL CLAUDE 35.11N 101.36W
03/28/2007 E0.75 INCH ARMSTRONG TX PUBLIC
&&
CKLocal storm report, Mar 28, 11:33 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1133 PM CDT WED MAR 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1124 PM TSTM WND DMG 3 S DARROUZETT 36.40N 100.32W
03/28/2007 LIPSCOMB TX LAW ENFORCEMENT
WINDS TORE PART OF THE ROOF OF A HOUSE - HOUSE SHOOK -
LASTED A FEW SECONDS
&&
KJSLocal storm report, Mar 28, 11:35 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1135 PM CDT WED MAR 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL CLAUDE 35.11N 101.36W
03/28/2007 E1.00 INCH ARMSTRONG TX PUBLIC
&&
CKLocal storm report, Mar 28, 11:49 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1149 PM CDT WED MAR 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL 22 S PERRYTON 36.07N 100.80W
03/28/2007 E1.00 INCH OCHILTREE TX AMATEUR RADIO
ON US 70 AT ROBERTS AND OCHILTREE COUTNY LINE
&&
CKLocal storm report, Mar 28, 11:52 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1152 PM CDT WED MAR 28 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1141 PM HAIL 23 S PERRYTON 36.06N 100.80W
03/28/2007 E1.00 INCH ROBERTS TX AMATEUR RADIO
ON US 70 AT ROBERTS AND OCHILTREE COUNTY LINE
&&
CKThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:06 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson | 39 min |
| Mar 28, 7:13 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 62 min |
| Mar 28, 7:21 PM CDT | Tornado Warning | AMA | Lipscomb | 39 min |
| Mar 28, 7:24 PM CDT | Tornado Warning | AMA | Donley | 51 min |
| Mar 28, 7:29 PM CDT | Severe Thunderstorm Warning | AMA | Moore, Sherman | 61 min |
| Mar 28, 7:43 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 62 min |
| Mar 28, 7:50 PM CDT | Tornado Warning | AMA | Gray | 40 min |
| Mar 28, 7:58 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 62 min |
| Mar 28, 8:16 PM CDT | Tornado Warning | AMA | Donley | 29 min |
| Mar 28, 8:22 PM CDT | Tornado Warning | AMA | Wheeler | 38 min |
| Mar 28, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 65 min |
| Mar 28, 8:27 PM CDT | Tornado Warning | AMA | Gray | 48 min |
| Mar 28, 8:32 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 58 min |
| Mar 28, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 61 min |
| Mar 28, 8:59 PM CDT | Tornado Warning | AMA | Wheeler | 46 min |
| Mar 28, 9:04 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 56 min |
| Mar 28, 9:10 PM CDT | Tornado Warning | AMA | Gray | 29 min |
| Mar 28, 9:17 PM CDT | Tornado Warning | AMA | Hemphill | 43 min |
| Mar 28, 9:27 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 63 min |
| Mar 28, 9:27 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 63 min |
| Mar 28, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 62 min |
| Mar 28, 9:29 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 61 min |
| Mar 28, 9:32 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 58 min |
| Mar 28, 9:40 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 65 min |
| Mar 28, 9:46 PM CDT | Tornado Warning | AMA | Roberts | 44 min |
| Mar 28, 9:53 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 67 min |
| Mar 28, 10:04 PM CDT | Tornado Warning | AMA | Hemphill | 41 min |
| Mar 28, 10:13 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 62 min |
| Mar 28, 10:22 PM CDT | Severe Thunderstorm Warning | AMA | Roberts | 53 min |
| Mar 28, 10:26 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 64 min |
| Mar 28, 10:34 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 56 min |
| Mar 28, 11:18 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 57 min |
| Mar 28, 11:38 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 67 min |
| Mar 28, 11:42 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 63 min |
| Mar 28, 11:45 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 60 min |
| Mar 29, 12:20 AM CDT | Severe Thunderstorm Warning | AMA | Donley | 55 min |
| Mar 29, 1:23 AM CDT | Flash Flood Warning | AMA | Lipscomb | 2 hr |
| Mar 29, 2:24 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 32 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.